MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by customer defective picc lines.There are 6 picc lines 6 lines lot# rehr0323 with insertion dates from 7/20-7/28 collected.We retained only the tracking wire and its components.No other information was provided.Additional information provided on 22/nov/2023 each of these events occurred during the sterile insertion procedure of peripheral inserted central catheter placement.The failure point remains the 3cg tracking wire grommet with poor seal closure.The yellow grommet is not fully sealed/tight around the 3cg wire causing air to be drawn into the catheter during aspiration for blood check and at times during flushing.It also is so loose at times that the wire does not remain secure and migrates.Although so far, the migration is minimal and is usually less than a couple millimeters there is still the potential of further migration.This appears to be a critical failure point with risks that include but are not limited to unintentional air embolism administration, tracking wire migration, and vessel perforation.Fortunately, there were no patients injured during any of the procedures.Interventions included attempting to remedy any user error such as checking that tracking wire connection was fully secured ensuring this was not the point of air infiltration into catheter/syringe.Checking that proper connection of flush syringe was fully secured to luer connection to ensure this was not the failure point.Interventions that helped remedy the issue were plugging grommet that 3cg wire threads though with thumb to help provide a better seal and prevent air infiltration.It was reported this occurred with six devices.This report addresses the third device.
 
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking stopper was confirmed.The returned sample was found to exhibit the same features as a previously investigated event, and the root cause was found to be within the scope.
 
Event or Problem Description
It was reported by customer defective picc lines.There are 6 picc lines 6 lines lot# rehr0323 with insertion dates from (b)(6) collected.We retained only the tracking wire and its components.No other information was provided.Additional information provided on 22/nov/2023.Each of these events occurred during the sterile insertion procedure of peripheral inserted central catheter placement.The failure point remains the 3cg tracking wire grommet with poor seal closure.The yellow grommet is not fully sealed/tight around the 3cg wire causing air to be drawn into the catheter during aspiration for blood check and at times during flushing.It also is so loose at times that the wire does not remain secure and migrates.Although so far, the migration is minimal and is usually less than a couple millimeters there is still the potential of further migration.This appears to be a critical failure point with risks that include but are not limited to unintentional air embolism administration, tracking wire migration, and vessel perforation.Fortunately, there were no patients injured during any of the procedures.Interventions included attempting to remedy any user error such as checking that tracking wire connection was fully secured ensuring this was not the point of air infiltration into catheter/syringe.Checking that proper connection of flush syringe was fully secured to luer connection to ensure this was not the failure point.Interventions that helped remedy the issue were plugging grommet that 3cg wire threads though with thumb to help provide a better seal and prevent air infiltration.It was reported this occurred with six devices.This report addresses the third device.

Brand Name
POWERPICC PROVENA 3F SL MBPLUS (3CG, BIOPATCH, PROBE COVER)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18304542
Report Number3006260740-2023-05627
Device Sequence Number14981230
Product Code LJS
UDI-Device Identifier00801741155031
UDI-Public(01)00801741155031
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue NumberS1173108D4
Device Lot NumberREHR0323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown